MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number 1973-03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Arteriosclerosis/ Atherosclerosis (4437)
Date of Event 12/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier: (b)(6).Age at time of event: (b)(6) at the time of study enrollment.Initial reporter phone number: (b)(6).
 
Event or Problem Description
Elegance clinical study.It was reported that occlusion occurred.The subject underwent treatment with the eluvia drug eluting stent and ranger drug coated balloon on (b)(6) 2021 as a part of the elegance clinical trial.The target lesion #001 was in the right proximal superficial femoral artery (sfa), mid sfa extending to distal sfa with proximal reference vessel diameter of 5 mm and distal reference vessel diameter of 5 mm with lesion length of 300 mm and 100 % stenosis and was classified as tasc ii d lesion.Prior to target lesion treatment, pre-dilatation was performed with 4 mm x 150 mm non-bsc balloon and non-bsc drug eluting stent of 6 mm x 25 mm was placed.Treatment of target lesion was performed by placement of study device, eluvia drug eluting stent of 6 mm x 80 mm.Following post-dilation with sterling balloon of 6 mm x 220 mm, the final residual stenosis was noted to be 10%.The target lesion #002 was in the right proximal popliteal artery, mid popliteal artery extending to distal popliteal artery with proximal reference vessel diameter of 4 mm and distal reference vessel diameter of 4 mm with lesion length of 80 mm and 100 % stenosis and was classified as tasc ii d lesion.Prior to target lesion treatment atherectomy was performed with a non-bsc device.Treatment of target lesion was performed by dilatation with study device, ranger drug coated balloon, 6 mm x 100 mm.The final residual stenosis was noted to be 10%.The subject was discharged from the hospital on clopidogrel and aspirin.On (b)(6) 2021, subject visited the hospital for the scheduled follow up with the complaints of darkening of the 4th digit without wound since past 1 month and right foot pain in the night.Physical examination revealed warm right foot with no dp/pt pulses and darkening of right 4th toe.Based on the above findings, bilateral lower extremity arterial duplex was recommended.On (b)(6) 2022, bilateral lower extremity arterial duplex was performed.In the right lower extremity there was occlusion of the right mid to distal popliteal artery, occlusion of proximal pta and proximal to distal peroneal artery, abnormal monophasic waveform at the right ankle, and monophasic flow in all five right digits however, the stent in the right sfa were patent.In addition, arterial brachial index measured revealed brachial index of 0.48 in the right leg, 0.44 in the right great toe with absolute great toe pressure rt 67mmhg.On (b)(6) 2022, the subject visited the hospital with the complaints of rest pain in the right foot and was recommended for peripheral angiogram.On (b)(6) 2022, right lower extremity angiography performed revealed moderate plaquing without stenosis in the right common iliac artery, external iliac artery, common femoral artery and profunda femoris artery, multiple overlapping patent stents from the ostium to distal segment, occlusion in the p3 segment of the popliteal artery and single runoff to the foot via posterior tibial artery in the mid segment.On the same day, 222 days post index procedure, occlusion noted in the right mid and distal popliteal artery was treated with balloon angioplasty using 3.0 mmx 240 mm non-bsc balloon following which flow into the popliteal artery was improved.Subsequently, 3 rounds of atherectomy were performed in the popliteal artery followed by balloon angioplasty using sterling 5 mmx 150 mm balloon.Post balloon angioplasty aneurysmal changes were noted in the distal popliteal artery and posterior tibial artery which was treated with placement of 6 mm x 100 mm non-bsc covered stent in posterior tibial artery to mid popliteal artery.The remaining portion of the lesion was treated with placement of 6 mm x 40 mm eluvia stent.Following post-dilation of both stents with the sterling balloon, the final stenosis was noted to be 10% on (b)(6) 2022, the event was considered resolved and on the same day, the subject was discharged with dual antiplatelet therapy.

Brand Name
RANGER PACLITAXEL-COATED PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13878173
Report Number2134265-2022-03299
Device Sequence Number4716093
Product Code ONU
UDI-Device Identifier08714729976141
UDI-Public08714729976141
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/03/2022
Device Model Number1973-03
Device Catalogue Number1973-03
Device Lot Number04951H20
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2022
Initial Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient RaceBlack Or African American